MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the non-tortuous and severely calcified superficial femoral artery.A 5.0 x 200, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with a different device.No patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The mustang balloon was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 2mm proximal of the proximal markerband and extending approximately 25mm distally across the balloon material.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and microscopic examination found that both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10706288
Report Number2134265-2020-14483
Device Sequence Number3345598
Product Code LIT
UDI-Device Identifier08714729793373
UDI-Public08714729793373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0025616598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: PARENT; INTRODUCER SHEATH: PARENT; INTRODUCER SHEATH: PARENT